The dichotomy problem for orbital measures of SU(n)

Sanjiv Gupta, Kathryn E. Hare

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

For many orbital measures μ, on SU(n), we show that either μk L 2 or μk is singular to L 1. The least k for which μk L 2 is determined and is shown to be the minimum k for which the k-fold product of the conjugacy class supporting the measure has positive measure. It would be interesting to know if all orbital measures satisfy this dichotomy.

Original languageEnglish
Pages (from-to)227-238
Number of pages12
JournalMonatshefte fur Mathematik
Volume146
Issue number3
DOIs
Publication statusPublished - Nov 2005

Fingerprint

Dichotomy
Conjugacy class
Fold

Keywords

  • Compact Lie group
  • Orbital measure
  • Tangent space

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

The dichotomy problem for orbital measures of SU(n). / Gupta, Sanjiv; Hare, Kathryn E.

In: Monatshefte fur Mathematik, Vol. 146, No. 3, 11.2005, p. 227-238.

Research output: Contribution to journalArticle

Gupta, Sanjiv ; Hare, Kathryn E. / The dichotomy problem for orbital measures of SU(n). In: Monatshefte fur Mathematik. 2005 ; Vol. 146, No. 3. pp. 227-238.
@article{bb3650eb8374417caeb186b6656da5b0,
title = "The dichotomy problem for orbital measures of SU(n)",
abstract = "For many orbital measures μ, on SU(n), we show that either μk L 2 or μk is singular to L 1. The least k for which μk L 2 is determined and is shown to be the minimum k for which the k-fold product of the conjugacy class supporting the measure has positive measure. It would be interesting to know if all orbital measures satisfy this dichotomy.",
keywords = "Compact Lie group, Orbital measure, Tangent space",
author = "Sanjiv Gupta and Hare, {Kathryn E.}",
year = "2005",
month = "11",
doi = "10.1007/s00605-005-0321-4",
language = "English",
volume = "146",
pages = "227--238",
journal = "Monatshefte fur Mathematik",
issn = "0026-9255",
publisher = "Springer Wien",
number = "3",

}

TY - JOUR

T1 - The dichotomy problem for orbital measures of SU(n)

AU - Gupta, Sanjiv

AU - Hare, Kathryn E.

PY - 2005/11

Y1 - 2005/11

N2 - For many orbital measures μ, on SU(n), we show that either μk L 2 or μk is singular to L 1. The least k for which μk L 2 is determined and is shown to be the minimum k for which the k-fold product of the conjugacy class supporting the measure has positive measure. It would be interesting to know if all orbital measures satisfy this dichotomy.

AB - For many orbital measures μ, on SU(n), we show that either μk L 2 or μk is singular to L 1. The least k for which μk L 2 is determined and is shown to be the minimum k for which the k-fold product of the conjugacy class supporting the measure has positive measure. It would be interesting to know if all orbital measures satisfy this dichotomy.

KW - Compact Lie group

KW - Orbital measure

KW - Tangent space

UR - http://www.scopus.com/inward/record.url?scp=27644539286&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=27644539286&partnerID=8YFLogxK

U2 - 10.1007/s00605-005-0321-4

DO - 10.1007/s00605-005-0321-4

M3 - Article

AN - SCOPUS:27644539286

VL - 146

SP - 227

EP - 238

JO - Monatshefte fur Mathematik

JF - Monatshefte fur Mathematik

SN - 0026-9255

IS - 3

ER -